Today I took Concerta (36mg) for the first time because according to a screening apparently I have ADD. Now among the side effects I experienced such as feeling hyper, nausea, and loss of appetite for the whole day, the worst side effect was dizziness. I was wondering if this extreme dizziness would eventually go away soon. I'm thinking maybe I just have to adapt to the drug and it will eventually go away however I'd like to get your opinions on this because if it doesn't go away I think might have to switch drugs or just quit medication all together. I am skeptical as to wether or not I have ADD, and if I do I think it's probably a mild form(if there is such a thing). I'm seeing a psychiatrist soon to see exactly what's wrong with my head, and I have a months supply of Concerta to see if it's improved my "condition". I took it before work and I definitely felt more hyper and perceptive of my environment with consistent episodes of dizziness but even though its helped me I felt generally crappy all day, it's a hard feeling to explain and I'm hoping I can adapt to it the longer I'm on it.
I have been taking Concerta ER 72MG daily for approx two years. (2x36MG first thing in the AM. There are so many variables involved that cause different side-effects when starting any new medication. I was diagnosed ADD at the age of 42. I think I can relate to the dizziness you described. In my case, I would feel like my vertigo was off course. Lightheaded and sometimes clumsy all at once - like my brain had a hard time telling my hands what to do - my motor skills would kind of short-circuit for a moment. I always dropped my keys, cell phone, etc. Sounds crazy... Its hard to explain. Also, rising from a sitting position to quickly would make me dizzy and faint for a moment... Almost a feeling like I was going to pass out. A common side effect with a lot of meds from what I've read. For most folks, bothersome side effects tend to subside after a week or two with stimulant meds. In my experience, the dizziness went away, and the hyper feeling you mentioned faded within a few days, for me. Stimulant meds are tricky, as far as getting the most beneficial dose correct.My neuro-psych had to change the MG and several different meds b4 it seemed to fit. the most intense side effects that I experienced was with Adderral XR. Its frustrating titrating dose amounts at first to get the right effect to focus better. That is the way it is with stimulant type medication, I learned. After taking Concerta ER for some time, it makes me tired, which doesn't make sense to those w/ ADDA
Eat more. drink more water. Get a good 8-12 hours of sleep every night. That dizziness is usually due to the lack of protein and or water when you are on stimulants. It could also be because of elevated blood pressure- talk to your doctor if it doesn't stop. You may need medications that help lower your blood pressure.
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Has marijuana or syn marijuana in combo with Concerta ER 18mg ever have reports of bad side effects?
Updated 8 Sep 2011 • 1 answer
Updated 18 Nov 2012 • 2 answers
My 18 yer old son was recently diagnosed with ADHD and started with Concerta in November. He went to
Updated 23 Jan 2013 • 2 answers
Updated 9 Jul 2013 • 1 answer
Updated 5 Dec 2016 • 1 answer